Alert archive / Arizona / Areal Flood Advisories in 2012
Areal Flood Advisory 13, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood advisory at Jul 4, 2012, 12:16 PM MST for Pima County, Arizona. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2012, 12:16 PM MST (19:16 UTC)
- Expired
- Jul 4, 2012, 2:57 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood advisory went out at Jul 4, 8:50 AM MST, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 4, 8:50 AM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
850 AM MST WED JUL 4 2012
.SYNOPSIS...MUCH DEEPER MOISTURE WILL CONTINUE TO BRING WIDESPREAD
SHOWERS AND THUNDERSTORMS TODAY. SOME STORMS WILL GENERATE VERY
HEAVY RAINFALL WITH FLASH FLOODING A CONCERN. LESS ACTIVITY THURSDAY
AS THE ATMOSPHERE RECOVERS...THEN A CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS INTO THE WEEKEND AND EARLY NEXT
WEEK.
&&
.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER LOW OVER SONORA
MEXICO WITH A DISTINCT CIRCULATION SEEN OVER WEST CENTRAL SONORA AND
THIS FEATURE IS MOVING NORTHWARD. VISIBLE AND IR SATELLITE IMAGERY
SHOWS EXTENSIVE CLOUDINESS OVER MUCH OF THE DESERT SOUTHWEST. RADAR
MOSAIC IS DETECTING ISOLATED TO SCATTERED SHOWERS OVER THE TOHONO
O'ODHAM NATION AND SPREADING TO THE NORTHWEST. ISOLATED WEAK SHOWERS
ARE ALSO BEGINNING TO DEVELOP OVER PORTIONS OF EASTERN PIMA COUNTY
AS WELL.
THIS MORNINGS KTWC UNMODIFIED SOUNDING WHICH USED T=84;TD=68 YIELDED
A LIFTED INDEX OF MINUS 5 AND A CAPE OF AROUND 2100 J/KG. MODIFYING
THE SOUNDING USING T=87;TD=65 YIELDS A LIFTED INDEX OF MINUS 6 AND A
CAPE OF AROUND 2200-2500 J/KG. THE SOUNDING ALSO REVEALED THAT THE
FLOW FROM THE SURFACE THROUGH AROUND 450MB IS QUITE WEAK SO THE
STORMS THAT DO DEVELOP SHOULD BE SLOW MOVERS THUS ENHANCING THE
POTENTIAL FOR FLOODING CONCERNS. THE PREVIOUS SHIFT ISSUED A FLASH
FLOOD WATCH THROUGH 5 PM MST THIS AFTERNOON. THEREFORE...THE
INHERITED HIGH POPS FOR TODAY IS ON TRACK AND NO CHANGES ARE PLANNED
AT THIS TIME.
&&
.AVIATION...SCT-NMRS SHRA AND ISOLD-SCT TSRA THRU THIS EVENING OR
AROUND 05/03Z...AFT 05/03Z SCT SHRA AND ISOLD TSRA THROUGH AROUND
05/06Z...THEN ISOLD SHRA THROUGH SUNRISE THURSDAY. WIND GUSTS TO
NEAR 45 KTS AND MVFR CIGS/VSBYS IN THE VICINITY OF STRONGEST TSRA
TODAY. OTHERWISE...CLOUD DECKS MAINLY 5-8K FT AGL AND SURFACE WIND
GENERALLY LESS THAN 10 KTS THRU THIS EVENING. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...ABUNDANT MOISTURE IN COMBINATION WITH AN UPPER LEVEL
DISTURBANCE WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS TODAY.
LOCALLY HEAVY RAINFALL AND STRONG...ERRATIC AND GUSTY WINDS WILL
OCCUR WITH THE STRONGER STORMS. LESS ACTIVITY IS ON TAP THURSDAY
FOLLOWED BY A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
FRIDAY THROUGH TUESDAY.
&&
.PREV DISCUSSION...INVERTED TROUGH HAS PERFORMED AS EXPECTED THUS
FAR AND WATCHING A COUPLE OF FEATURES THIS MORNING. ANOTHER IMPULSE
IN THE DEEP SOUTHERLY TO SOUTHEASTERLY FLOW IS WRAPPING AROUND THE
CIRCULATION AND SHOULD PUSH IN FROM SONORA AROUND SUNRISE. ALSO...A
STRONG COMPLEX WEST OF EL PASO HAS GENERATED A DEEP AND ACTIVE
OUTFLOW THAT IS EXPECTED TO PUSH INTO COCHISE COUNTY OVER THE NEXT
FEW HOURS. THESE IMPULSES AND OUTFLOWS ARE WORKING WITH PRECIPITABLE
WATER VALUES AROUND 150 TO 170 PERCENT OF NORMAL...IN THE 1.6 TO
1.65 INCH RANGE. THE ATMOSPHERE IS PRETTY EFFICIENT WITH RAINFALL AT
THE MOMENT...SO TAKING ALL OF THIS INTO ACCOUNT A FLASH FLOOD WATCH
IS IN EFFECT UNTIL 5 PM MST.
DOWN THURSDAY EXCEPT FOR PERHAPS FAR EASTERN AREAS AND MOUNTAINS AS
THE LOWER ATMOSPHERE RECOVERS. STORMS SHOULD BEGIN TO RAMP UP AGAIN
WITH PLENTY OF AVAILABLE MOISTURE FRIDAY AND ANOTHER IMPULSE IN THE
SOUTHERLY FLOW COULD ENHANCE ACTIVITY SATURDAY AND SATURDAY NIGHT.
GENERIC SEASONAL FORECAST TO START THE NEW WEEK...BUT MEDIUM RANGE
MODELS ARE TRYING TO BUILD THE RIDGE BACK WEST AND INTO A LESS
FAVORABLE POSITION BY TUESDAY OR SO.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 5 PM MST
FOR MOST OF SOUTHEAST ARIZONA INCLUDING AZZ502>508-512>515.
CURRENT DISCUSSION...GM
PREVIOUS DISCUSSION...MEYER
WEATHER.GOV/TUCSONHazardous weather outlook, Jul 4, 12:10 AM MST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1210 AM MST WED JUL 4 2012 AZZ502>508-512>515-050715- TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY- TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 1210 AM MST WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT FLASH FLOOD WATCH IN EFFECT TONIGHT. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED OVERNIGHT WITH HEAVY RAINFALL GENERATING CONDITIONS FAVORABLE FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY FLASH FLOOD WATCH IN EFFECT WEDNESDAY. PERIOD OF SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP AND SPREAD THROUGH MOST OF SOUTHEAST ARIZONA WEDNESDAY MORNING THROUGH AFTERNOON HOURS. SOME STORMS WILL GENERATE HEAVY RAINFALL GENERATING CONDITIONS FAVORABLE FOR FLASH FLOODING. LESS THUNDERSTORM ACTIVITY EXPECTED THURSDAY. THEN A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ509>511-050715- UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS- 1210 AM MST WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT MODERATE SHOWER ACTIVITY THROUGH THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL EXPECTED AGAIN WEDNESDAY WITH FLASH FLOODING A POSSIBLE CONCERN. OTHERWISE...EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-050715- WESTERN PIMA COUNTY- 1210 AM MST WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS IN THE EARLY MORNING HOURS...SOME WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL INCREASE WEDNESDAY WITH STRONGER STORMS GENERATING LOCALLY HEAVY RAINFALL. LESS ACTIVITY EXPECTED THURSDAY AND FRIDAY. THEN...A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE WEEKEND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 8:21 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 3, 9:14 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 3, 9:25 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 3, 10:02 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
| Jul 3, 10:15 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 4, 12:00 AM MST | Flash Flood Watch | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 17 hr |
| Jul 4, 12:59 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 2 hr |
| Jul 4, 10:00 AM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Jul 4, 10:48 AM MST | Areal Flood Advisory | TWC | Pima | 12 min |
| Jul 4, 10:58 AM MST | Areal Flood Advisory | TWC | Pima | 82 min |
| Jul 4, 12:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Jul 4, 12:59 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 4, 1:32 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 4, 1:45 PM MST | Flash Flood Warning | TWC | Pima | 111 min |
| Jul 4, 2:24 PM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Jul 4, 2:55 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 3 hr |
| Jul 4, 4:11 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 3 hr |
Nearby
Areal Flood Advisories in Arizona, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.